| Catalog Number |
0010301 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240)
| Date of Event |
04/08/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2012) is considered to be a best estimate.This emdr represents the bd mesh - ventralex (device 2).An additional supplemental emdr was submitted to represent the bd mesh - ventralex (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: on (b)(6) 2012 - patient was diagnosed with umbilical hernia and epigastric hernia thereby underwent open repair with implant of ventralex mesh (device 1 and 2).(note: there are no operative notes provided for this procedure in medical records).On (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with excision of ventralex mesh (device 1 and 2) and implant of phasix mesh (device 3).Per op notes, ¿the hernia sac was encountered and opened.The incarcerated colon adherent to sac was reduced into abdominal cavity.The hernia sac was dissected free and removed.There were two prior meshes (device 1 and 2) noted curled up almost into ball were excised entirely.Component separation was performed.A phasix mesh (device 3) was placed and sutured.¿.